Illinois, 2010Lightning Strike in Illinois, July 28, 2010
July 28, 2010 · NWS LOT · 1 event in 1 county or zone
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of July 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of July 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 28, 2:38 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 28, 2:38 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT WED JUL 28 2010
.DISCUSSION...
330 PM CDT
CONVECTION IN FORM OF A FEW SMALL SHOWERS BEGAN AROUND 17Z JUST
AHEAD OF THE COLD FRONT THAT STRETCHED FROM LOWER MI ACROSS THE
LAKE TO SE WI...MW IL...AND E CENTRAL IA. SHRA FURTHER DEVELOPED
INTO TSRA BETWEEN 1800Z AND 1830Z AS FURTHER DESTABILIZATION AHEAD
OF THE COLD FRONT WAS OCCURRING WITH POOLING OF SFC DW PTS IN THE
LOWER AND MID 70S ALONG WITH CONTINUED HEATING.
LATEST SPC MESOSCALE ANALYSIS AND RUC13 OUTPUT HAS AXIS OF MAX
LLVL INSTABILITY FROM QUAD CITIES TO THE S TIP OF LAKE MI AT
19Z...SHIFTING THIS AXIS TO ACROSS THE FAR SOUTHERN PORTION OF THE
FA AND NORTHERN PARTS OF CENTRAL IL. BROKEN LINE OF TS TO FILL IN
FURTHER...WITH INCREASING INTENSITY OF INDIVIDUAL CELLS AS THEY
MOVE INTO AREA OF MAX INSTABILITY.
WHILE HEAVY DOWNPOURS TO OCCUR DUE TO PRECIPITABLE WATER CONTENT
OF AROUND 2 INCHES AND STRONG UPDRAFTS...WITH THE CONTINUED
SOUTHWARD PROGRESS OF THE FRONT ACROSS THE CENTRAL AND SOUTHERN
CWA AND INDIVIDUAL CELLS MOVING SEWRD...NO ONE LOCATION SHOULD
RECEIVE EXCESSIVE RAINFALL AMOUNTS OR ADDITIONAL WATER PROBLEMS.
TAIL OF SHORT WAVE TROF EXTENDS SSW TO SW WI AND EASTERN IA. AS
IT CONTINUES TO ROTATE TOWARD THE BASE OF THE MEAN UPPER TROF
OVER WESTERN QUEBEC AND EASTERN ONTARIO THIS EVE THE COLD FRONT
AND ASSOCIATED TSRA WILL DEPART THE FAR SE CORNER OF THE FA AROUND
12 MID.
PRETTY MUCH CLEAR SKIES BEHIND THIS SHORT WAVE TROF AND THE COLD
FRONT SO MOSTLY CLEAR/BECOMING MOSTLY CLEAR TONIGHT. FOLLOWING
AN UPSTREAM SHORT WAVE TO DROP SE FROM MANITOBA ACROSS ONTARIO
OVERNIGHT AND THU MORNING AND THEN CROSSING THE UPPER GREAT
LAKES...COOLER AND DRIER SURFACE HI PRES...CURRENTLY CENTERED
OVER THE SOUTHERN SASKATCHEWAN-MANITOBA BORDER AND THE
DAKOTAS...WILL BUILD ACROSS THE UPPER MS VALLEY...THE UPPER
MIDWEST...AND THE WESTERN GREAT LAKES DURING THE DAY THU.
AS THE LONG WAVE PATTERN PROGRESSES...THE EASTERN TROF MOVES TO
EASTERN CANADA THE NE AND NEW ENGLAND BY 12Z WHILE THE UPPER
RIDGE AXIS REMAINS OVER THE ROCKIES AS THE UPPER TROF OVER THE
EASTERN PACIFIC REMAINS OFFSHORE. A SHORT WAVE PROGGED TO TOP THE
SOMEWHAT FLATTENING WESTERN UPPER RIDGE IS TO DROP ACROSS THE
UPPER MS VALLEY LATE FRI. AS IT CONTINUES INTO THE EASTERN UPPER
TROF IT IS PROGGED TO MOVE ACROSS WI...IL AND IND OVERNIGHT FRI
AND DURING THE DAY SAT BRINGING A CHANCE OF SHOWERS AND SOME
THUNDERSTORMS.
AS THIS SHORT WAVE PASSES BY A REINFORCING COOL FRONT WILL MOVE
THRU. BY SAT MORNING RIDGING BOTH SFC AND ALOFT WILL BE UNDERWAY
AS THE PACIFIC TROF MOVES ASHORE AND THE WESTERN RIDGE SHIFTS E
OVER THE PLAINS BRINGING DRY WX AND COOLER BUT SEASONABLE
TEMPERATURES.
NEXT SIGNIFICANT THREAT OF RAIN BEYOND THAIS WILL BE LATE SUNDAY
NIGHT...MORE LIKELY MON AS THE CENTRAL US UPR RIDGE HAS BEEN
FURTHER FLATTENED AND MULTIPLE DISTURBANCES EXPECTED TO TRAVERSE
THE NORTHERN PLAINS INTO THE UPPER MIDWEST AND GREAT LAKES WHILE
RETURN FLOW WITH THE SURFACE HI OVER THE EASTERN U.S. RETURNS HI
MOISTURE CONTENT AIR MASS WITH PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES IS RETURNED ACROSS THE REGION.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
POTENTIAL OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TIMING
WIND SHIFT WITH FRONTAL PASSAGE WILL CONTINUE TO BE THE MAIN
FORECAST ISSUES.
MARSILI
//DISCUSSION...UPDATED 18Z...
AT 18Z...SFC FRONTAL BOUNDARY EXTENDS ROUGHLY FROM FAR SOUTHEAST
WISCONSIN TO JUST SOUTH OF DBQ. THIS BOUNDARY WILL CONTINUE TO SAG
SOUTHEAST THIS AFTERNOON AND WILL LIKELY BE THE FOCAL POINT FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
COINCIDENT WITH THIS FRONTAL BOUNDARY WILL BE AN UPPER LEVEL
DISTURBANCE EJECTING EASTWARD OUT OF SOUTHWEST WISCONSIN/EASTERN
IOWA THAT WILL LIKELY AID IN SHOWER/THUNDERSTORM DEVELOPMENT.
MORNING RAOBS AND AMDAR SOUNDINGS DID INDICATE PRESENCE OF WEAK
CAP WHICH SHOULD ERODE OVER NEXT HOUR OR SO AS SFC TEMPERATURES
CONTINUE TO WARM. GIVEN FRONTAL PROGRESSION...STILL FEEL THAT THE
CHANCE FOR BETTER SHOWER/THUNDERSTORM COVERAGE WILL SOUTH OF
RFD/DPA/ORD...ALTHOUGH AT LEAST THROUGH 20-21Z THERE IS A
POTENTIAL OF SHOWERS AND A FEW THUNDERSTORMS ACROSS FAR NORTHERN
ILLINOIS. DID KEEP IN VCTS MENTION THROUGH THIS TIME...AND A BIT
LONGER THROUGH 22Z AT GYY AND MDW AS FRONT APPROACHES.
WINDS WILL CONTINUE TO VEER TO WEST THIS MORNING AHEAD OF THE
FRONT...WITH ACTUAL SFC FRONTAL PASSAGE EXPECTED LATE AFTERNOON
WHEN WIND SHIFT TO THE NORTHWEST IS EXPECTED. OUTSIDE OF ANY
SHOWERS AND THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN AROUND 10
KNOTS WITH SOME SLIGHTLY HIGHER GUSTS POSSIBLE WITH WEST SOUTHWEST
WINDS AHEAD OF THE FRONT THROUGH MID AFTERNOON.
QUIET WEATHER EXPECTED ON THURSDAY WITH DRIER...COOLER AIR
FILTERING INTO THE AREA BEHIND THE FRONT. MAINLY CLEAR SKIES ARE
EXPECTED WITH NORTH WINDS AROUND 10 KNOTS.
MARSILI
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
LOW CONFIDENCE IN POTENTIAL FOR THUNDERSTORMS TO IMPACT ORD
THROUGH MID AFTERNOON.
LOW TO MEDIUM CONFIDENCE IN POTENTIAL FOR THUNDERSTORMS TO IMPACT
MDW THROUGH MID AFTERNOON.
HIGH CONFIDENCE IN WIND FORECAST OUTSIDE OF THUNDERSTORMS.
HIGH CONFIDENCE IN VFR CONDITIONS OUTSIDE OF THUNDERSTORM ACTIVITY
THROUGH MID AFTERNOON.
MARSILI
//OUTLOOK FOR ORD/MDW FOR 06Z FRIDAY-12Z TUESDAY...UPDATED 18Z...
FRIDAY...CHANCE OF THUNDERSTORMS. OTHERWISE VFR.
SATURDAY...CHANCE OF THUNDERSTORMS. OTHERWISE VFR.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...CHANCE OF THUNDERSTORMS. OTHERWISE VFR.
MARSILI
&&
.MARINE...
130 PM CDT
A RATHER DEEP AREA OF LOW PRESSURE NOW LOCATED JUST EAST OF JAMES
BAY...WILL CONTINUE TO INTENSIFY AS IT MOVES NORTHEAST ACROSS
QUEBEC. A TRAILING COLD FRONT FROM THIS LOW LIES ACROSS SOUTHERN LAKE
MICHIGAN AND WILL COMPLETE ITS PASSAGE ACROSS THE LAKE BY EARLY
THIS EVENING. THE WESTERN GREAT LAKES ARE FAR ENOUGH FROM THIS LOW
CENTER TO ESCAPE ITS STRONGER WINDS...THOUGH SOME GUSTS MAY
APPROACH 20 KNOTS THROUGH THIS EVENING.
A LARGE AREA OF HIGH PRESSURE BUILD ACROSS THE PLAINS...REACHING
THE WESTERN GREAT LAKES BY THURSDAY EVENING. THIS WILL ALLOW WINDS
TO DIMINISH TO AROUND 10 KNOTS. THIS PERIOD OF TRANQUIL WIND FLOW
IS THEN EXPECTED TO CONTINUE THROUGH THE UPCOMING WEEKEND.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 28, 3:12 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT WED JUL 28 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
412 PM CDT WED JUL 28 2010 /512 PM EDT WED JUL 28 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE
LOCALLY HEAVY RAINFALL.
FREQUENT CLOUD TO GROUND LIGHTNING.
WIND GUSTS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
SOUTH OF INTERSTATE 80 EARLY THIS EVENING.
DISCUSSION:
A COLD FRONT EXTENDING FROM NORTHERN INDIANA INTO NORTHWEST
ILLINOIS WILL SAG SOUTHWARD ACROSS THE AREA EARLY THIS EVENING.
MODERATE INSTABILITY AND WEAK WIND SHEAR WILL PRODUCE A MARGINAL
SEVERE WEATHER THREAT EARLY THIS EVENING. THE MAIN THREATS ARE
DAMAGING WIND GUSTS AND BRIEF PERIODS OF VERY HEAVY RAINFALL
THAT WILL LEAD TO LOCALIZED PONDING ON ROADWAYS.
PORTIONS OF THE PECATONICA AND ROCK RIVERS WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY NIGHT.
PORTIONS OF THE ROCK AND PECATONICA WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY EARLY THIS EVENING SOUTH OF
INTERSTATE 80.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-292115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
412 PM CDT WED JUL 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL COME TO AN END EARLY IN THE EVENING.
A FEW STORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
412 PM CDT WED JUL 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL COME TO AN END EARLY THIS EVENING
ACROSS EXTREME SOUTHERN LAKE MICHIGAN. BRIEF GUSTS TO 30 KNOTS
ARE POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILI
In the hours before
Local storm report, Jul 28, 2:33 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST ROMEOVILLE 41.65N 88.09W
07/28/2010 M44 MPH WILL IL AWOS
MEASURED AT KLOT AWOS.
&&
ALYZALocal storm report, Jul 28, 2:45 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN N MENDOTA 41.55N 89.12W
07/28/2010 M0.81 INCH LA SALLE IL TRAINED SPOTTER
0.81 INCHES IN 30 MINUTES. MEASURED BY COCORAHS OBSERVER.
STREET BEGINNING TO FLOOD.
&&
ALYZALocal storm report, Jul 28, 2:55 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HEAVY RAIN OTTAWA 41.35N 88.84W
07/28/2010 M1.00 INCH LA SALLE IL TRAINED SPOTTER
SPOTTER MEASURED JUST UNDER 1 INCH OF RAIN SO FAR. STORM
TOTAL.
&&
ALYZASpecial weather statement, Jul 28, 3:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT WED JUL 28 2010
ILZ014-019-021>023-032-033-039-INZ001-002-010-011-282145-
COOK IL-FORD IL-GRUNDY IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-
LA SALLE IL-LAKE IN-LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
404 PM CDT WED JUL 28 2010
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LA SALLE...EXTREME
NORTH CENTRAL FORD...EXTREME NORTHERN NEWTON...EXTREME NORTHWESTERN
IROQUOIS...EXTREME SOUTHEASTERN COOK...KANKAKEE...NORTHEASTERN
LIVINGSTON...NORTHERN JASPER...SOUTHERN GRUNDY...SOUTHERN LAKE...
SOUTHERN PORTER AND SOUTHERN WILL COUNTIES...
AT 358 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
WEST OF SOUTH WANATAH TO FRANKFORT SQUARE TO KINSMAN...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
MULTIPLE TRAINED SPOTTERS HAVE REPORTED UP TO AN INCH OF RAIN THAT
FELL OVER 30 MINUTES AS THESE STORMS PASSED THROUGH.
THESE STORMS WILL BE NEAR WILMINGTON...SYMERTON...MONEE...AND
LAKEWOOD SHORES AROUND 410 PM...MALDEN...BOONE GROVE...SOUTH
WILMINGTON...AND PEOTONE AROUND 420 PM...MANTENO AND ESSEX AROUND 430
PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4120 8740 4094 8832 4124 8878 4150 8785
4147 8714 4134 8693 4118 8693
SHEALocal storm report, Jul 28, 3:04 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 1 N OTTAWA 41.36N 88.84W
07/28/2010 M0.65 INCH LA SALLE IL TRAINED SPOTTER
0.65 INCHES OF RAIN SO FAR. 0.35 INCHES IN PAST 5
MINUTES. MEASURED BY COCORAHS OBSERVER.
&&
ALYZALocal storm report, Jul 28, 3:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN CEDAR LAKE 41.37N 87.44W
07/28/2010 M1.00 INCH LAKE IN TRAINED SPOTTER
1 INCH IN 30 MINUTES.
&&
ALYZALightning, Livingston
- When
- July 28, 3:45 PM CST
- Where
- Livingston County, 0.77 mi W of Clay
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 41.079, -88.795
A 57 year old man was riding a bicycle on Road 700 East, about one quarter mile north of Road 3100 North when he was struck by lightning. The man was pronounced dead at the scene a short time later.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, July 28, 20101 death · 1 event
- Hail and Damaging Winds in Florida, July 28, 2010$933,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Illinois, July 28 to 29, 2010$704,000 · 52 kt wind · 6 events
- Flash Flooding and Heavy Rain in Washington, July 28, 2010$525,000 · 3 events
- Flooding in Iowa, July 28 to 31, 2010$500,000 · 2 events
- Wildfire in Idaho, July 28, 2010$500,000 · 1 event
- Damaging Winds in New York, July 28, 2010$195,000 · 65 kt wind · 14 events
- Damaging Winds in Pennsylvania, July 28, 2010$242,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Ohio, July 28, 2010$51,000 · 1 in hail · 16 events
- Damaging Winds in Michigan, July 28, 2010$50,000 · 63 kt wind · 15 events
- Flash Flooding in New Mexico, July 28, 2010$52,000 · 6 events
- Flash Flood and Hail in Montana, July 28, 2010$28,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249119.